Just started taking escitalopram (Cipralex/Lexapro)
I've always been a worrier, but I've been suffering from more severe anxiety off and on for a couple of years now (I've taken half-inderal before, and now take propranolol on an as-and-when basis; I've also had some counselling, but it was of limited benefit to me and my GP said he didn't think it or CBT would be the best option for me). About 3 months ago I started feeling anxious again, but this time at the same time I found I had low mood, no interest in the things I used to enjoy, etc. I finally went to see my doctor and he prescribed me 5mg of escitalopram (as Cipralex). I know it takes a few weeks for the effects to kick in, and I know it's not uncommon to feel worse before you feel better, but I seem to feel *so much* more anxious, I couldn't sleep at all last night, and not only do I not enjoy doing things I used to anymore, some of them actually make me feel sick to think about! This is really terrifying for me! I don't have negative thoughts about myself, I don't have a stressful life, I don't have any particular fears - except about my health. I'm just so scared that I'll never feel better, or that what I've got is actually just going to get worse and is incurable and I'm going to die. This is always my biggest fear, and I *know* that my symptoms usually correspond to whatever my biggest fear is at the time (like last week, I felt dizzy and light-headed, I was scared there was something wrong with my heart - but now I'm scared there's something wrong with my brain), but it doesn't help! I just can't calm down, I can't concentrate, I can't face talking to anyone. I can't even tell if it's the new medication having an effect on me - I've only taken 4 doses - or if I'd feel this bad anyway.
I can relate to how anxious you're feeling, and for the same reasons broadly. I am also taking propranolol and 5mg escitalopram (just started), but since most of my issues have to do with my fear of death/illness, putting medication into my body is proving really difficult. So I think I am prone to imagining side effects, or rather, reading them on the packet, and then inducing them throguh anxiety. Maybe this is what you're doing too? Is it going any better now since you have been on them for a while? The weirdest thing for me is that yesterday I was so tired, and had palpitations all day long, and this weird cough that seemed to happen when the palpitations caught in my throat, so I took three 10mg propanolol, which isn't a particularly big dose, and today, having slept better than I have in a while last night, I feel totally spaced out and so relaxed in some senses that I'm now worried that I'm not anxious! I keep feeling my, for once, reasonably paced pulse just to check! I feel a bit faint and it makes me think that I'm having some catastrophic reaction to the medication. I'm not, no doubt, but it's horrible and can take over your life.
Hi there. Its great to hear someone else is having the same problems...Me too constantly worry over the slightest thing...I wake up in the mornings with a racy heart so grab a Pro 10mg....This takes about an hour to work then on come the other symptoms...muscle weakness in legs, tiredness, no energy. Tried coming off these but every morning is the same.
I have today been given Escit 10mg to try. Took the first one whilst out shopping but felt bit shaky and so spaced out, well weird. Will try another one tomorrow after my CBT... Why are you only on 5mg as I am starting on 10mg...
Just wanted to respond to your post. Pretty much all of what you all have been feeling is me in a nut shell back in November. My mind was contantly racing. I even got as bad as being afraid of sleeping for fear that I would die in my sleep. I was so afraid to take meds myself. I finally had had enough and allowed my Psyciatrist put me on 10mg of Lexapro and .25 of Xanax. The Lexapro takes 4 to 6 weeks to even out in your blood and to start working. The Xanax was to be taken as needed during this process in moments that were unbearable. Some doctors will start at 5mg but mine thought I should go straight to the 10mg. Everyone is different and may or may not have side effects when first starting. I can say that I have had a few side effects and while in the beginning I may have needed 10mg at this point my doctor has taken me down to 7.5mg. I am feeling better than I have in months and while I still worry about things, the worry is not so intense. I am able to sleep at night and have even started some new hobbies.
If you are considering starting Lexapro or any meds for that matter, I would suggest doing it under the care of a Psychiatrist rather than a GP. Psychiatrists specialize in this field and know the medications and how to properly prescribe them.
Hi,ive just been given 5mg of esditalopram from my doc to start taking today and like a few have mentioned in your posts me i have a phobia of vomiting which through life has caused extreme anxiety,and now anxiety with depression. I want to take the tablet to feel better as i cant stand feeling so low but im scared to put it near my mouth incase i vomit. I know i sound silly but does anyone heve a good outcome story they have had with the drug? Ie do a lot of people who are taking it experience vomiting? Or is that not one of the biggest side effects? Id love to here if anyone has good news for me and its helped them without throwing up??? Thanks Juls
Just started taking this today as well. It is really kicking my butt though, hence the google searching & me stumbling on this thread. I'm already feeling really tired, plus I'm at work, so also taking Lorazepam or Propranolol may only make matters worse. Guess I have to just tough it out. Sigh.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.